Rebif after Avonex

A board to discuss the Multiple Sclerosis modifying drug Rebif

Rebif after Avonex

Postby astro » Mon Jan 04, 2010 7:37 pm

I have RRMS, and switched to Rebif about 14 months ago after being on Avonex since 2002. I was fairly stable on Avonex with some mild baseline symptoms, but my neuro recommended I switch to Rebif when I had said I noticed that some old symptoms left and some new symptoms appeared.

In the time that I switched to Rebif, it seems like fatigue, leg weakness, and spasticity have become more frequent. This of course could be a change due to the MS itself, but I just can't help but wonder if switching to Rebif (basically a stronger, more frequent dose of interfeuron than Avonex) has something to do with it.

Anyone else notice this?
User avatar
astro
Family Member
 
Posts: 27
Joined: Tue Dec 01, 2009 4:00 pm

Advertisement

RE

Postby maxcreigs » Fri Mar 05, 2010 10:40 pm

HI there.Youre going to be fine! Avonex and Rebif are exactly, identically the same drug....Rebif was brought out because it is 3 day a week injections, thus it helps to keep your blood levels at the same level, longer. People with Avonex problems usually experienced increase in lesions, simply because they were not getting enough of the drug. By taking it three times a week, you wont have the highs and lows of the medicine, but will have a steadier amount all the time. You wont have any side effects! You wont mind taking this 3 times a week once you get the hang of it and the needle is smaller! You will be fine, promise. No need to worry! By the way, Rebif does have a slight burn when you inject it, which goes away 30 seconds later...they are bringing out a new formulation of Rebif this spring, which is supposed to not burn at all!
User avatar
maxcreigs
Newbie
 
Posts: 4
Joined: Sun Feb 21, 2010 4:00 pm

Re: RE

Postby Karazhan » Fri Mar 05, 2010 11:22 pm

maxcreigs wrote: You wont have any side effects! You wont mind taking this 3 times a week once you get the hang of it and the needle is smaller! You will be fine, promise. No need to worry!


Dearest Max,
While I can appreciate your optimism, my initial reaction to your statement is an eye-popping, jaw dropping WTF?!?!
I've been on Rebif for a year and believe I tolerate it well but I'm still taking Ibuprofin with each injection and I still get the occasional flu-like side effects that start with chills and achy shoulders. These are usually not often enough or severe enough for me to consider discontinuation.
My belief is that (based on posts I've read here) those who have no side effects whatsoever from Rebif are in the vast minority.
Kara

P.S. Sting-free injections? YAY! :P
User avatar
Karazhan
Family Member
 
Posts: 86
Joined: Sun Mar 29, 2009 3:00 pm
Location: Louisville, Kentucky

What Are Your Thoughts On Rebif?

Postby Bewitched » Mon Mar 15, 2010 11:12 am

I was on Avonex since July of 2008. Then, I made an appointment with an MS Center in February of this year because I felt that my neurologist was not really helping me with my illness. The doctor at the MS Center said that I need to stop the Avonex and start Rebif because he felt that my lesions increased (according to MRI comparisons) since the start of the Avonex (rather, the Avonex was not doing its job after a year). First of all, I hate doing Avonex and I hate the side effects. Now I am told that I will have to deal with this three times a week?! I was miserable on Avonex two days a week because of the side effects, now I am going to be miserable six days a week. My life is being taken away from me just so that Pfizer can make millions of dollars off people's misery selling them an empty hope. I do not want to do this miserable drug anymore. I believe the damage it does to your body is far worse than the MS. And, when you look at the results of the clinical trials, there is no substantial relief in one's MS. (I've been in the pharmaceutical industry for 20 years and now I do regulatory affairs). I would like to hear on this unbiased site what your thoughts are on this Rebif and how the side effects effect you. I am going to try this stuff, but if it interferes with my career and my ability to enjoy life and do the things that I like, I'm not doing it anymore. Ever since I stopped the Avonex, I feel like a human being again and all my colleagues say that I look like a whole new person.
User avatar
Bewitched
Family Member
 
Posts: 29
Joined: Mon Aug 18, 2008 3:00 pm
Location: Little Egg Harbor


Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users

cron